Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Can duphaston be the real cause of bloating, weight gain, water retention and swollen tummy?

hello, My husband and i have been trying to conceive for two years but with no luck. both of us are very healthy and our infertility is unexplained. 2 months ago, we have decided we would go for the iui . Unfortunately, our first iui attempt has failed. I have gone through my second one on 12/04/2012. Ofcourse, i used to to take clomid 50 gm and took 6 injections so far. After the iui procedure, i did not experience any severe or negative side effects. However, 5 days later i started to experience some bloating and abdominal pain and a day later i have encountered some pink bleeding spots that actually stopped the next day! my doctor has prescribed me duphaston two tablets a day! she told me that in case there is a baby, duphaston will keep it safe. However, after i started taking duphaston, my bloating became so severe and my tummy became so swollen and i gained 4 kgs! i look like a 6months old pregnant well, i am unable to walk or move properly due to the severe pain and swelling. I noticed that iam drinking alot of water and the water is not going out of my body. when i went to check with my doctor, she told me that i am experiencing over stimulation symptoms due to the hormonal injections that i used to take. as well, i am experiencing water retention for the first time. She showed me some big black spots in my ovaries and told me that they will go back to normal gradually. I am so concerned and i thought i would take a second opinion..could the bleeding be a sign of pregnancy? and what shall i do to get rid of the bloating and the swollen tummy? how can i get rid of water retenetion? Can duphaston be the real cause of bloating, weight gain, water retention and swollen tummy? thank you
Asked On : Wed, 25 Apr 2012
Answers:  2 Views:  3066
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
May 2013
According to the symptoms given by you the possibility is,
Ovarian hyper stimulation syndrome(OHSS) : this is adverse effect with the use of Clomid(clomiphene). In this syndrome sudden fluid retention occurs in the stomach, chest and heart areas.
In this syndrome the ovaries become enlarged with fluid collection. Because of leaking of fluid and from leaky blood vessels fluid collects in to the abdominal and other areas complications occur.
The patient may present with the symptoms of pain or swelling in lower abdomen,
Sudden and rapid weight gain,
Pain, swelling or redness of legs
Shortness of breath,     
Change in the quantity of urine,
Vomitings or diarrhea etc.
If these symptoms occur immediately doctor consultation to be taken
The things you can do are,
Pain killers can be taken,
Take bed rest with keeping foot end elevation but it should not be total bed rest, slight activity is encouraged.
Avoid coffee, colas or other caffeinated drinks,
Take plenty of fluids.
If your symptoms didn’t subside even by doing these again consult your doctor and enquire whether hospitalization is needed.
Take care

Answered: Wed, 25 Apr 2012
I find this answer helpful
HIV AIDS Specialist Dr. (Prof). Ram's  Response
Answered: Wed, 25 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor